Hail, Nash
- When
- May 25, 6:45 PM EST
- Where
- Nash County, Bailey
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.783, -78.117
PENNY SIZE HAIL AT NC 581 AND STRICKLAND ROAD NEAR BAILEY.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at May 25, 2:38 PM EST, 4 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 338 PM EDT THU MAY 25 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... FAIRLY UNSTABLE ATMOSPHERE ACROSS PORTIONS OF THE COASTAL PLAIN THIS AFTERNOON WITH DEWPOINTS IN THE MID 60S AND TEMPS IN THE UPPER 80S. DEWPOINTS HAVE BEEN DROPPING THIS AFTERNOON ACROSS CENTRAL AND WESTERN NC...WITH SOME LOCATIONS DROPPING FROM THE UPPER 60S INTO THE UPPER 50S AND LOWER 60S COURTESY OF STRONG DIURNAL HEATING/MIXING. LEE TROF AXIS APPEARS TO BE HUNG UP OVER THE FOOTHILLS TO THE WEST OF THE AREA. AT THIS POINT...FEEL THAT THE CHANCE FOR CONVECTION THIS AFTERNOON HAS DECREASED SIGNIFICANTLY...AND THAT ANY CONVECTION THAT FIRES UP WILL DO SO ALONG DEWPOINT DISCONTINUITIES ACROSS THE AREA OR ALONG THE SEABREEZE IN THE EXTREME SOUTHEAST CORNER OF THE CWA. LOWERED POPS THE REMAINDER OF THIS AFTERNOON. PRECIP CHANCES TONIGHT SEEM TO BE DRIVEN BY WHETHER OR NOT MCS AND ORGANIZED THUNDERSTORM ACTIVITY DEVELOPS IN TN/KY LATER THIS AFTERNOON/EVENING AND CROSSES THE MOUNTAINS INTO THE AREA DURING THE OVERNIGHT HOURS. ANY LOCAL CONVECTION THAT DEVELOPS THIS AFTERNOON AND EVENING WILL QUICKLY WEAKEN AFTER SUNSET. WILL LEAVE A SLIGHT CHANCE OF POPS DURING THE OVERNIGHT HOURS. GUIDANCE GIVES LOW TEMPS TONIGHT IN THE UPPER 60S ACROSS THE AREA. LARGE UPPER LEVEL LOW WILL MOVE EAST OR ESE INTO LAKE ERIE OR JUST SOUTH INTO PA DURING THE DAY FRIDAY. ASSOC H5 TROF AND SFC FRONT SHOULD WILL APPROACH THE AREA DURING THE EVENING HOURS. EXPECT BETTER CHANCE OF CONVECTION TOMORROW WITH SIMILAR INSTABILITY BUT BETTER DYNAMICS. EXPECT TOMORROW TO BE BREEZY...WITH WIND GUSTS OF 25 TO 30 MPH POSSIBLE DURING THE AFTERNOON AS WINDS ALOFT INCREASE IN THE PRESENCE OF DEEP MIXING. SPC CONTINUES THE SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TOMORROW. GUIDANCE AND THICKNESSES SHOW HIGH TEMPS SIMILAR TO TODAY...IN THE MID TO UPPER 80S...WITH A FEW PLACES HITTING 90 OR 91 IN SOUTHERN PORTIONS OF THE CWA. CHANCE FOR PRECIP WILL EXTEND INTO THE OVERNIGHT HOURS AS H5 TROF AND SFC FRONT CROSS THE AREA. LOW TEMPS FRIDAY NIGHT WILL BE IN THE MID TO UPPER 60S. SATURDAY...H5 TROF MOVES OFF TO THE EAST WHILE SFC FRONT MOVES INTO THE COASTAL PLAIN AND BEGINS TO WASH OUT...MOVING SOUTH OF THE AREA BY SATURDAY NIGHT AND SUNDAY MORNING. WILL LEAVE A SLIGHT CHANCE OF POPS ON SATURDAY MORNING ACROSS CENTRAL AND EASTERN PORTIONS OF THE AREA...AND A SLIGHT CHANCE ON SATURDAY AFTERNOON IN THE COASTAL PLAIN. GUIDANCE GIVES HIGH TEMPS IN THE MID TO UPPER 80S. SKIES BEGIN TO CLEAR ON SUNDAY AS THE PATTERN FINALLY SHIFTS AND DEEP H5 RIDGE BEGINS TO BUILD OVER THE AREA. && .LONG TERM /MONDAY THROUGH THURSDAY/... HIGH PRESSURE SURFACE AND ALOFT DURING THE PERIOD WITH SURFACE HIGH PRESSURE SLIPPING INTO THE ATLANTIC MONDAY NIGHT. SOME SMALL RISK FOR AFTERNOON CONVECTION EACH DAY BUT NOTHING SO SOLID AS TO PUSH RAIN CHANCES BEYOND ISOLATED TO SLIGHT. TEMPERATURES A FEW DEGREES ABOVE NORMAL. && .AVIATION... CUMULUS BEGINNING TO DEVELOP IN THE EAST AT THIS TIME AS WEAK BAND OF SHOWERS PROGRESSES EAST FROM THE FOOTHILLS. HAVE OMITTED THUNDERSTORMS FROM THE FORECAST ON THE BASIS OF LIMITED EXPECTED COVERAGE. THE SOUTHEAST SEEMS MOST FAVORED FOR CONVECTION MID AFTERNOON INTO LATE EVENING. EXPECT SOME LIGHT FOG LATE TONIGHT BUT ENOUGH MIXING AND DRYNESS ALOFT TO PRECLUDE STRATUS. GUSTY WEST WINDS SOON AFTER SUNRISE FRIDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...VINCENT LONG TERM...RLH AVIATION...RLH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1042 AM EDT THU MAY 25 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-261445- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1042 AM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE WILL SHARPEN OVER THE PIEDMONT TODAY AS AN UPPER LEVEL DISTURBANCE MOVES EASTWARD THROUGH THE REGION. INCREASING LOW LEVEL MOISTURE AND THE HEATING OF THE DAY WILL CAUSE THE ATMOSPHERE TO BECOME UNSTABLE... LEADING TO THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS IN THE MID AFTERNOON AND CONTINUING THROUGH THE EVENING. A FEW STORMS MAY BECOME SEVERE... WITH WIND GUSTS OVER 55 MPH AND PENNY SIZED HAIL. ALTHOUGH THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL NORTH CAROLINA...THE FORMATION OF SEVERE STORMS WILL BE SLIGHTLY MORE FAVORABLE ALONG AND EAST OF HIGHWAY ONE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONGER LOW PRESSURE SYSTEM WILL APPROACH THE REGION FROM THE NORTHWEST ON FRIDAY. AS WINDS ALOFT INCREASE AND THE ATMOSPHERE BECOMES UNSTABLE ONCE AGAIN... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP. SOME OF THESE STORMS COULD BECOME SEVERE IN THE LATE AFTERNOON THROUGH EARLY EVENING. THE MAIN THREAT IS EXPECTED TO BE FROM STRONG STRAIGHT LINE WINDS IN EXCESS OF 60 MPH... BUT NICKEL SIZE IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER NETWORK ACTIVATION MAY BE NEEDED BOTH TODAY AND ON FRIDAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
700 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 8 NE RALEIGH 35.89N 78.54W
05/25/2006 E1.00 INCH WAKE NC PUBLIC
QUARTER SIZE HAIL AT FOX ROAD AND LOUISBURG RD
&&
WSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
701 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 6 N RALEIGH 35.90N 78.64W
05/25/2006 WAKE NC TRAINED SPOTTER
TREES DOWN AT 7408 HARPSMILL ROAD IN NORTH RALEIGH.
0645 PM TSTM WND DMG 6 N RALEIGH 35.90N 78.64W
05/25/2006 WAKE NC TRAINED SPOTTER
TREES AND POWER LINES DOWN ON HOUSE AT THE INTERSECTION
OF CAPITAL BLVD AND I 540.
0641 PM TSTM WND DMG 6 N RALEIGH 35.90N 78.64W
05/25/2006 WAKE NC TRAINED SPOTTER
TREES DOWN NEAR FALLS OF THE NEUSE ROAD AND LITCHFORD
ROAD IN NORTH RALEIGH. ALSO PEA SIZE HAIL REPORTED WITH
WINDS OF 55 TO 60 MPH.
&&
REUPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
703 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 9 N RALEIGH 35.94N 78.64W
05/25/2006 WAKE NC TRAINED SPOTTER
6-12 TREES DOWN AT STRICKLAND ROAD AND FALLS OF THE
NEUSE.
&&
WSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
707 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG 6 N RALEIGH 35.90N 78.64W
05/25/2006 WAKE NC TRAINED SPOTTER
NEAR LOUISBURG ROAD SOUTH OF PERRY CREAK ROAD A POWER
POLE AND LINES ARE DOWN NEAR A PURE GAS STATION.
&&
REUSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 713 PM EDT THU MAY 25 2006 NCZ027-252345- NASH- 713 PM EDT THU MAY 25 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN NASH COUNTY THROUGH 745 PM EDT... AT 713 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES NORTHWEST OF MIDDLESEX...OR ABOUT 6 MILES NORTH OF LINWOOD...MOVING EAST AT 25 MPH. THESE ARE THE SAME STORMS THAT PRODUCE WIND DAMAGE ACROSS NORTH RALEIGH BETWEEN 640 AND 655 PM. HOWEVER THE STORMS HAVE WEAKENED BELOW SEVERE CRITERIA SINCE 7 PM. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...MIDDLESEX...BAILEY. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREE LIMBS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. WSS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
717 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 6 N RALEIGH 35.90N 78.64W
05/25/2006 WAKE NC TRAINED SPOTTER
REPORTS OF SEVERAL TREES DOWN AT CARLTON AND PILGRIM
DRIVE IN NORTH RALEIGH.
&&
REUThe Raleigh/Durham radar (KRAX), 36 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
1 hail. Local standard time, as filed.
PENNY SIZE HAIL AT NC 581 AND STRICKLAND ROAD NEAR BAILEY.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506418.